Alert archive / Oklahoma / Wind Chill Advisories in 2014

Wind Chill Advisory 2, NWS Tulsa, OK

January 22, 201413 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this wind chill advisory at Jan 22, 2014, 3:23 AM CST for 13 counties in Oklahoma; 4 counties in Arkansas. It took effect at Jan 23, 2014, 12:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2014, 3:23 AM CST (09:23 UTC)
In effect from
Jan 23, 2014, 12:00 AM CST
Expired
Jan 23, 2014, 10:59 AM CST
In force
11 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1861 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

893 
WWUS44 KTSA 220923
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
323 AM CST WED JAN 22 2014

ARZ001-002-010-011-OKZ054>064-067>069-222200-
/O.NEW.KTSA.WC.Y.0002.140123T0600Z-140123T1800Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-WAGONER-
CHEROKEE-ADAIR-
323 AM CST WED JAN 22 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND CHILL 
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST 
THURSDAY...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...OTTAWA...PAWNEE...DELAWARE...CHEROKEE...ADAIR... 
   CRAIG...NOWATA...CREEK...WASHINGTON...WAGONER...TULSA...ROGERS...
   MAYES AND OSAGE. IN ARKANSAS...BENTON...WASHINGTON...CARROLL 
   AND MADISON. 

HAZARDOUS WEATHER...
 * A STRONG ARCTIC COLD FRONT WILL SWEEP ACROSS THE AREA TONIGHT
   WITH BITTERLY COLD CONDITIONS INTO THURSDAY MORNING AS GUSTY
   NORTH WINDS REMAIN AT 15 TO 25 MPH.

 * WIND CHILLS WILL FALL INTO THE -5 TO -10 DEGREE RANGE ACROSS
   NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BY SUNRISE THURSDAY.

IMPACTS...
 * FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT 
   TAKEN.

DEFINITION...
 * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS 
   WILL COMBINE TO GENERATE LOW WIND CHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * PREPARE FOR THE COLD BY WEARING MULTIPLE LAYERS OF WARM CLOTHES
   AND LIMIT OUTDOOR ACTIVITY.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$
3 follow-up statements
074 
WWUS44 KTSA 222131
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
331 PM CST WED JAN 22 2014

ARZ001-002-010-011-OKZ054>064-067>069-231000-
/O.CON.KTSA.WC.Y.0002.140123T0600Z-140123T1800Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-WAGONER-
CHEROKEE-ADAIR-
331 PM CST WED JAN 22 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST THURSDAY...

A WIND CHILL ADVISORY IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...OTTAWA...PAWNEE...DELAWARE...CHEROKEE...ADAIR... 
   CRAIG...NOWATA...CREEK...WASHINGTON...WAGONER...TULSA...ROGERS...
    MAYES AND OSAGE. IN ARKANSAS...BENTON...WASHINGTON...CARROLL 
   AND MADISON. 

HAZARDOUS WEATHER...
 * A STRONG ARCTIC COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT 
   WITH BITTERLY COLD CONDITIONS INTO THURSDAY MORNING AS 
   NORTH WINDS REMAIN AT 15 TO 25 MPH. 

 * WIND CHILLS OF -5 TO -10 DEGREES ARE EXPECTED ACROSS NORTHEAST OKLAHOMA 
   INTO NORTHWEST ARKANSAS LATE TONIGHT INTO THURSDAY MORNING. 

IMPACTS...
 * FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT 
   TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * PREPARE FOR THE COLD BY WEARING MULTIPLE LAYERS OF WARM CLOTHES 
   AND LIMIT OUTDOOR ACTIVITY.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$
984 
WWUS44 KTSA 230922
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
322 AM CST THU JAN 23 2014

ARZ001-002-010-011-OKZ054>064-067>069-231800-
/O.CON.KTSA.WC.Y.0002.000000T0000Z-140123T1800Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-WAGONER-
CHEROKEE-ADAIR-
322 AM CST THU JAN 23 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...OTTAWA...PAWNEE...DELAWARE...CHEROKEE...ADAIR... 
   CRAIG...NOWATA...CREEK...WASHINGTON...WAGONER...TULSA...ROGERS...
    MAYES AND OSAGE. IN ARKANSAS...BENTON...WASHINGTON...CARROLL 
   AND MADISON. 

HAZARDOUS WEATHER...
 * A VERY COLD ARCTIC AIR-MASS WILL CONTINUE SURGING INTO NORTHEAST
   OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING WITH GUSTY NORTH 
   WINDS TO 30 MPH.  WIND CHILLS ARE EXPECTED TO FALL INTO THE 
   -5 TO -10 DEG RANGE...CREATING BITTERLY COLD CONDITIONS.

IMPACTS...
 * FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT 
   TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * PREPARE FOR THE COLD BY WEARING MULTIPLE LAYERS OF WARM CLOTHES 
   AND LIMIT OUTDOOR ACTIVITY.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$
036 
WWUS44 KTSA 231659
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1059 AM CST THU JAN 23 2014

ARZ001-002-010-011-OKZ054>064-067>069-231800-
/O.CAN.KTSA.WC.Y.0002.000000T0000Z-140123T1800Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-WAGONER-
CHEROKEE-ADAIR-
1059 AM CST THU JAN 23 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE WIND CHILL 
ADVISORY...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...OTTAWA...PAWNEE...DELAWARE...CHEROKEE...ADAIR... 
   CRAIG...NOWATA...CREEK...WASHINGTON...WAGONER...TULSA...ROGERS...
    MAYES AND OSAGE. IN ARKANSAS...BENTON...WASHINGTON...CARROLL 
   AND MADISON. 

 * WIND CHILLS HAVE RISEN ABOVE ADVISORY CRITERIA LATE THIS MORNING.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 3:16 AM CST, 7 minutes earlier.

Area forecast discussion, Jan 22, 3:16 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
316 AM CST WED JAN 22 2014

.DISCUSSION...
COLD START THIS MORNING WITH A BRIEF/MODEST WARM UP TODAY BEFORE
THE ARCTIC AIR ARRIVES. MAIN SURGE OF COLDER AIR WILL MOVE INTO
NORTHEAST OKLAHOMA BY LATE EVENING SWEEPING SOUTH OVERNIGHT.
BITTERLY COLD CONDITIONS ARE EXPECTED LATE TONIGHT INTO THURSDAY
MORNING AS GUSTY NORTH WINDS AT 15 TO 25 MPH CONTINUE. A WIND
CHILL ADVISORY WILL BE ISSUED FOR MOST OF NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS AS WIND CHILLS FALL INTO THE -5 TO -10 DEG
RANGE. 1040 MB ARCTIC HIGH SETTLES OVER THE AREA THURSDAY NIGHT
WITH LIGHT WINDS/CLEAR SKIES...ALLOWING LOW TEMPERATURES TO DROP
INTO THE SINGLE DIGITS OVER MUCH OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. SOUTHWEST WINDS WILL QUICKLY DEVELOP FRIDAY MORNING AS
HIGH SHIFTS EAST...WITH A BRIEF WINDOW FOR WIND CHILLS AT OR JUST
BELOW ZERO. THE STRONG SOUTHWEST WINDS WILL ALSO CREATE AN ELEVATED
FIRE DANGER THREAT FRIDAY AFTERNOON AS A VERY DRY AIR-MASS REMAINS
OVER THE AREA.

SHOULD SEE A DECENT WARM UP OVER THE WEEKEND AS A COUPLE OF WEAK
BOUNDARIES MOVE THROUGH. ANOTHER STRONG COLD FRONT IS EXPECTED
SUNDAY NIGHT INTO MONDAY WITH COLD/BRISK CONDITIONS RETURNING.
ALTHOUGH AIR-MASS IS LIKELY NOT AS COLD AS THE INITIAL SURGE
TONIGHT/WED...SHOULD STILL SEE LOW TEMPERATURES IN THE TEENS
MONDAY NIGHT AS HIGH QUICKLY MOVES ACROSS. BOTH THE ECMWF/GFS ARE
IN FAIRLY GOOD AGREEMENT THROUGH MUCH OF THE EXTENDED PERIODS AND
THEREFORE STAYED CLOSE TO MEX GUIDANCE. STILL A DRY FORECAST
THROUGH DAY 7.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   45  12  22   8 /   0   0   0   0
FSM   46  20  28  12 /   0   0   0   0
MLC   49  17  29  10 /   0   0   0  10
BVO   47  10  20   4 /   0   0   0   0
FYV   39  10  21   5 /   0   0   0   0
BYV   39   9  18   6 /   0   0   0   0
MKO   44  13  23   7 /   0   0   0   0
MIO   41   8  20   4 /   0   0   0   0
F10   46  14  25   8 /   0   0   0   0
HHW   51  22  34  16 /   0   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND CHILL ADVISORY FROM MIDNIGHT THURSDAY TO NOON THURSDAY FOR
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ067-OKZ068-OKZ069.

AR...WIND CHILL ADVISORY FROM MIDNIGHT THURSDAY TO NOON THURSDAY FOR
     ARZ001-ARZ002-ARZ010-ARZ011.

&&

SHORT TERM...21
LONG TERM....12
Hazardous weather outlook, Jan 21, 5:10 PM CST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
510 PM CST TUE JAN 21 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
510 PM CST TUE JAN 21 2014

...AFTER A WARM DAY WEDNESDAY...MUCH COLDER WEATHER RETURNS AGAIN
THURSDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THRU FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH
			WIND POTENTIAL...DANGEROUS WIND CHILL POTENTIAL.
SATURDAY THRU MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...

ANOTHER ARCTIC FRONT IS POISED TO MOVE INTO OUR REGION WEDNESDAY
NIGHT WITH STRONG NORTH WINDS AND MUCH COLDER AIR BEHIND IT. THE
COLD WILL LAST THROUGH FRIDAY. THE WINDS AND COLD WILL CAUSE WIND
CHILL READINGS TO DROP BETWEEN ZERO AND 10 BELOW NORTH OF
INTERSTATE 40 BY THURSDAY MORNING.

THE COLDEST TEMPERATURES WILL BE FRIDAY MORNING...ZERO TO 10
DEGREES...HOWEVER DUE TO LIGHT WINDS...WIND CHILLS WILL NOT BE
QUITE AS BAD.

DESPITE THE COLD WEATHER...THE DRY AND WINDY WEATHER WILL RESULT IN
POOR FIRE WEATHER CONDITIONS...ESPECIALLY WEDNESDAY NIGHT THRU
FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

LACY

Nearby

Wind Chill Advisories in Oklahoma, 2014Wind Chill Advisories in Arkansas, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.